Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 24, 2006, 11:39 AM CST for 10 counties in South Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 11:39 AM CST (17:39 UTC)
- Expired
- Feb 24, 2006, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 166 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 522 m²/s²
- 0-3 km storm-relative helicity
- 687 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 241739 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1139 AM CST FRI FEB 24 2006 ...STRONG WINDS TO SPREAD ACROSS CENTRAL SOUTH DAKOTA THIS AFTERNOON... .A VIGOROUS AND COMPACT LOW PRESSURE SYSTEM TRACKING ACROSS THE NORTHERN PLAINS WILL PRODUCE SOME VERY STRONG WINDS THROUGH EARLY THIS EVENING ACROSS PORTIONS OF SOUTH DAKOTA. SDZ003-004-009-015-016-033>035-045-048-250100- /O.NEW.KABR.WI.Y.0005.060224T1739Z-060225T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1139 AM CST FRI FEB 24 2006 /1039 AM MST FRI FEB 24 2006/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. A STRONG PRESSURE GRADIENT SET UP ACROSS THE NORTHERN PLAINS WILL HELP PRODUCE VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
2 follow-up statements
000 WWUS73 KABR 242105 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 305 PM CST FRI FEB 24 2006 ...STRONG WINDS TO CONTINUE ACROSS PORTIONS OF SOUTH DAKOTA THROUGH EARLY THIS EVENING... .A VIGOROUS AND COMPACT LOW PRESSURE SYSTEM TRACKING ACROSS THE NORTHERN PLAINS WILL PRODUCE SOME VERY STRONG WINDS THROUGH EARLY THIS EVENING ACROSS PORTIONS OF SOUTH DAKOTA. SDZ003-004-009-015-016-033>035-045-048-250100- /O.CON.KABR.WI.Y.0005.000000T0000Z-060225T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 305 PM CST FRI FEB 24 2006 /205 PM MST FRI FEB 24 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. SEVERAL OBSERVING STATIONS HAVE REPORTED SUSTAINED WINDS AROUND 30 MPH WITHIN A STRONG PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS. STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 250113 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 713 PM CST FRI FEB 24 2006 .LOW PRESSURE CONTINUES TO MOVE AWAY FROM THE REGION...ALLOWING THE WINDS TO GRADUALLY RELAX. SDZ003-004-009-015-016-033>035-045-048-250215- /O.EXP.KABR.WI.Y.0005.000000T0000Z-060225T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 713 PM CST FRI FEB 24 2006 /613 PM MST FRI FEB 24 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE TO SUBSIDE ACROSS THE REGION FOR THE REST OF THE EVENING. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:10 AM CST, 8 hours 29 minutes earlier.
Area forecast discussion, Feb 24, 3:10 AM CST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 310 AM CST FRI FEB 24 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT BIGGEST CHALLENGE IN THE NEAR TERM STILL REMAINS PCPN CHCS...ESPECIALLY IN THE NEAR TERM. STRONG UPPER WAVE AND ASSOC SFC LOW STILL FORECAST TO TRACK NORTH OF CWA TODAY. BEST WAA FORCING ON 285K LAYER STILL REMAINS NORTH OF CWA..AND 85H-7H Q-VECTORS POINT TO THIS REGION AS WELL. ACROSS CWA...BELOW 7H LEVEL ATMOS BEGINS TO DRY DRAMATICALLY. CURRENT 88D IMAGE SHOWS LIGHT RETURNS ACROSS FAR NORTHERN BROWN/MARSHALL/ROBERTS AND TRAVERSE COUNTIES. HAVE OPTED TO KEEP INHERITED WX GRIDS FOR TODAY AS THEY HAD A GOOD GRIP ON CURRENT SITN. SOME CONCERN FOR LATER TONIGHT INTO SATURDAY CONCERNING CLOUDS. MODELS SO FAR THIS WINTER HAVE DONE POOR JOB OF POST FRONTAL STRATUS. LOOKING UPSTREAM...SEE WIDESPREAD IFR/MVFR CIGS IN CANADA. HAVE INCREASE CLOUD COVER OVERNIGHT INTO SATURDAY MORNING TO ACCOUNT FOR THIS DECK SLIDING INTO MAINLY ERN CWA. WITH STRONG CAA TAKING PLACE OVERNIGHT/SATURDAY...STILL LOOKS LIKE WINDS COULD BUMP AGAINST ADVRY CRITERIA. DONT FEEL THAT ADVRY WINDS WILL LAST LONG ENOUGH TO WARRANT ADVRY...BUT KEPT BULLISH WINDS GOING IN GRIDS. NEXT CONCERN IS FOR SUNDAY/SUNDAY NIGHT TIME FRAME. MODELS BEGINNING TO BACK OFF ON BAROCLINIC BOUNDARY SETTING UP SUNDAY AFTERNOON. NAM NOW BRINGS CANADIAN HIGH PRESSURE INTO ERN CWA THROUGH DAY SUNDAY BEFORE RETREATING FEATURE NE. NAM HAS GOOD SUPPORT FROM CANADIAN. THE GFS CONTS TO SHOW BOUNDARY...BUT HAS ESTABLISHED IT A BIT FURTHER WEST. EITHER WAY...LOW LAYERS LOOK DRY WITH LITTLE POSSIBILITY OF PCPN REACHING THE GROUND. HAVE REMOVED SLGT CHC PCPN FROM GRIDS FOR SUNDAY AFTN. LIFTED PCPN AREA A BIT TO THE NORTH AND EAST SUNDAY NIGHT AND WENT WITH SLGT CHC POPS. SLIGHTLY BETTER MOISTURE ADVECTION DURING THAT TIME...ALTHO LOW LEVELS STILL REMAIN ON DRY SIDE. TEMPERATURE WISE...INHERITED MAX/MIN GRIDS LOOKED GOOD AND ONLY DID COSMETIC TWEAKING. .LONG TERM...MONDAY THROUGH THURSDAY A FEW ISSUES TO DEAL WITH IN THE EXTENDED THIS MORNING. PATTERN CONSISTS OF A BUILDING RIDGE FOR THE BEGINNING OF THE WEEK...THEN A TROUGH MOVES IN TOWARDS MIDWEEK. 00Z GFS DRAMATICALLY DIFFERENT THAN PREVIOUS RUNS AND IS VERY SUSPECT. THIS SAID...HAVE MADE A FEW CHANGES TO TEMPS AND POPS BUT NOTHING MAJOR. 00Z GFS MUCH WARMER WITH 850 MB TEMPS AND CONSIDERABLY FURTHER NORTH WITH SFC LOW FOR POTENTIAL MID WEEK SYSTEM. BUMPED UP TEMPS A FEW DEGREES IN MOST PERIODS...WITH A GOOD 5 TO 7 DEGREE WARM UP FOR MON. MEX GUIDANCE ON THE ORDER OF 10 TO 15 DEGREES WARMER FOR MON AND TUE. WILL NEED TO SEE A FEW MORE MODEL RUNS FOR CONSISTENCY. BAROCLINIC ZONE STILL ADVERTISED BY MODELS FOR MON INTO MON NIGHT. HAD SLIGHT CHANCE POPS FOR MON NIGHT BUT NOW APPEARS MOST AVAILABLE MOISTURE WILL BE FURTHER NORTH. DECIDED TO LEAVE IN FOR NOW BUT ANTICIPATE REMOVAL IF TRENDS ARE TO KEEP MOISTURE OFF TO THE NORTH. INTERESTING SCENARIO SETTING UP FOR MID WEEK WITH STRONG TROUGH ENTERING CENTRAL PLAINS. SHOULD BE A DECENT SFC LOW MOVING ACROSS PLAINS BUT EXACT TRACK IS WAY TOO EARLY TO DECIPHER RIGHT NOW. HAVE CHANGED POPS JUST A BIT TO EXTEND 30S TO THE EASTERN CWA AND EXTENDED SLIGHT CHANCE TO WESTERN BORDER. HAVE ALSO INSERTED SLIGHT CHANCE POPS FOR EASTERN CWA ON WED NIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && HINTZ/TARVER
Hazardous weather outlook, Feb 24, 5:40 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 540 AM CST FRI FEB 24 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-251145- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 540 AM CST FRI FEB 24 2006 /440 AM MST FRI FEB 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.